Alert archive / Mississippi / Tornado Warnings in 2019

Tornado Warning 80, NWS New Orleans, LA

July 13, 2019Jackson County, Mississippi

NWS New Orleans, LA issued this tornado warning at Jul 13, 2019, 6:35 AM CDT for Jackson County, Mississippi. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2019, 6:35 AM CDT (11:35 UTC)
Expired
Jul 13, 2019, 6:48 AM CDT
In force
13 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Jackson County, MS

The radar

The Mobile radar (KMOB), 25 km from the middle of the area, began a volume at 11:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 11.6 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2019-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 222 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2019-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 176 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
222 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
664 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
176 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted.

419 
WFUS54 KLIX 131135
TORLIX
MSC059-131200-
/O.NEW.KLIX.TO.W.0080.190713T1135Z-190713T1200Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
635 AM CDT Sat Jul 13 2019

The National Weather Service in New Orleans has issued a

* Tornado Warning for...
  East central Jackson County in southern Mississippi...

* Until 700 AM CDT.
    
* At 634 AM CDT, a severe thunderstorm capable of producing a tornado
  was located over Helena, or near Escatawpa, moving northeast at 30
  mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  east central Jackson County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3045 8843 3050 8851 3067 8841 3064 8841
      3047 8840
TIME...MOT...LOC 1134Z 209DEG 27KT 3051 8845 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$
1 follow-up statement
806 
WWUS54 KLIX 131148
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
648 AM CDT Sat Jul 13 2019

MSC059-131157-
/O.CAN.KLIX.TO.W.0080.000000T0000Z-190713T1200Z/
Jackson MS-
648 AM CDT Sat Jul 13 2019

...THE TORNADO WARNING FOR EAST CENTRAL JACKSON COUNTY IS
CANCELLED...
    
The tornadic thunderstorm which prompted the warning has weakened 
and moved out of the warned area. Therefore, the warning has been 
cancelled.

LAT...LON 3045 8843 3050 8851 3067 8841 3064 8841
      3047 8840
TIME...MOT...LOC 1146Z 209DEG 27KT 3060 8839 

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Jul 13, 1:28 AM CDT, 5 hours 7 minutes earlier.

Area forecast discussion, Jul 13, 1:28 AM CDT, 5 hours 7 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
128 AM CDT Sat Jul 13 2019

.SOUNDING DISCUSSION...06z sounding continues to show a very
tropical airmass in place. Freezing levels are a very high 18k
feet and the 500mb temperature is a very warm -1.5C. The
atmosphere is also moisture loaded with a deep pool of tropical
moisture extending up to 400mb. Precipitable water values and mean
mixing ratios are a very high 2.30 inches and 17.2g/kg
respectively. These values support the potential for heavy
rainfall. A high degree of directional shear is also noted with
storm relative helicity values in the lowest kilometer of the
atmosphere a very high 268m2/s2. Thus, there is potential for
tornadic activity in any convective cells that develop. 32

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  81  72  79  71 /  80 100  90  70
BTR  81  74  81  74 / 100 100  90  60
ASD  83  74  83  74 /  80  70  80  60
MSY  84  77  85  77 /  90 100  70  50
GPT  83  75  83  75 /  70  60  70  70
PQL  85  74  85  74 /  70  60  70  60

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Hurricane Warning for LAZ056-059-065>068.

     Flash Flood Watch through Sunday morning for LAZ034>037-039-040-
     046>050-056>072.

     Tropical Storm Warning for LAZ034>037-040-046>050-057-058-
     060>064-069>072.

     Wind Advisory until 5 AM CDT Sunday for LAZ039.

     Hurricane Watch for LAZ069.

     Coastal Flood Advisory until 3 PM CDT Sunday for LAZ050.

GM...Hurricane Warning for GMZ550-552-570-572.

     Tropical Storm Warning for GMZ530-534-536-538-555-557-575-577.

     Tropical Storm Watch for GMZ532.

MS...Flash Flood Watch through Sunday morning for MSZ068>071-077-
     080>082.

     Tropical Storm Warning for MSZ068-069.

     Wind Advisory until 5 AM CDT Sunday for MSZ070-071-077.

     Tropical Storm Watch for MSZ080>082.

GM...Hurricane Warning for GMZ552-570-572.

     Tropical Storm Warning for GMZ534-536-538-555-557-575-577.

&&
Hazardous weather outlook, Jul 13, 5:17 AM CDT, 1 hour 18 minutes before
Hazardous Weather Outlook
National Weather Service New Orleans LA
517 AM CDT Sat Jul 13 2019

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-132230-
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana-
East Feliciana-St. Helena-Washington-St. Tammany-Iberville-
West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption-
St. James-St. John The Baptist-Upper Lafourche-St. Charles-
Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard-
Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
517 AM CDT Sat Jul 13 2019

This Hazardous Weather Outlook is for portions of Southeast
Louisiana...South Mississippi and the adjacent coastal waters.

.DAY ONE...Today and Tonight

Tropical Storm Barry continues its slow movement toward the
south-central Louisiana coastline, with widespread impacts
expected across the area.

** A Hurricane Warning remains in effect for portions of
 southeastern Louisiana

** A Hurricane Watch is in effect for the mouth of the MS river

** A Tropical Storm Warning is in effect for inland areas of
 southeastern Louisiana, as well as areas from Baton Rouge on
 north. Also, Lake Pontchartrain and Maurepas

** A Tropical Storm Watch remains in effect for coastal counties
 in Mississippi.

** A Storm Surge Warning is in effect from the mouth of the
 Atchafalaya River to Biloxi, including Lake Pontchartrain from
 the southwest side around the northshore.

** A Storm Surge Watch is in effect from Biloxi to the MS/AL
 Border.

** A Flash Flood Watch remains in effect for the entire area
 through Sunday morning.

** A Wind Advisory is in effect for Pike, Pearl River and Walthall
 Counties in Mississippi and Washington Parish Louisiana until 5
 am CDT Sunday.

**IMPACTS**

Widespread flash flooding, with rainfall totals nearing 10-20
inches along and west of I-55/New Orleans. Some isolated higher
amounts possible.

Strong, damaging winds near and within the center track,
primarily west of the MS river. Wind gusts 45-65 mph possible.
Gusty winds may still be possible well away from the center.

Storm surge for coastal regions of SE LA and MS as far east as
Biloxi. Inundation ranging from 2-4 feet for NW Lake Pontchartrain,
1-3 Ft for the southshore and all of Lake Maurepas. 3-5 feet for
Lake Pontchartrain and MS Coast. 4-6 feet for the open coast of SE
LA.

A few weak/brief tornadoes possible.

For more detailed information regarding the tropics and associated
local threats, please refer to local products issued by our
office.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Conditions will steadily improve on Sunday, but with lingering
rain bands likely producing areas of flash flooding, as well as
isolated tornadoes primarily along and west of I-55.

We return to a normal summertime pattern by next week, with no
notable impacts across the region expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will continue today.

In the hours before

Special weather statement, Jul 13, 3:01 AM CDT, 3 hours 34 minutes before
Special Weather Statement
National Weather Service New Orleans LA
301 AM CDT Sat Jul 13 2019

MSZ082-130830-
Jackson-
301 AM CDT Sat Jul 13 2019

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL JACKSON COUNTY...

At 300 AM CDT, a strong thunderstorm was located over Vancleave, or
near Escatawpa, moving north at 30 mph.

Wind gusts of 50 to 55 mph are possible with this storm.

Locations impacted include...
Moss Point, Escatawpa, Vancleave, Wade and Hickory Hills.

LAT...LON 3042 8875 3073 8883 3074 8873 3073 8854
      3044 8854
TIME...MOT...LOC 0800Z 173DEG 28KT 3051 8866

11
Special weather statement, Jul 13, 4:47 AM CDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service New Orleans LA
447 AM CDT Sat Jul 13 2019

LAZ070-MSZ080-081-131030-
Lower St. Bernard-Harrison-Hancock-
447 AM CDT Sat Jul 13 2019

...A STRONG THUNDERSTORM WILL AFFECT HARRISON AND EASTERN HANCOCK
COUNTIES...

At 446 AM CDT, a strong thunderstorm was located 18 miles southeast
of Bay St. Louis, moving northeast at 35 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Gulfport, Biloxi, Long Beach, Bay St. Louis, Waveland, Diamondhead,
Saucier, Kiln, Lyman, Shoreline Park and Gulfport Airport.

LAT...LON 3042 8894 3042 8901 3039 8895 3030 8927
      3036 8928 3037 8935 3034 8938 3032 8932
      3025 8942 3017 8946 3005 8938 3004 8938
      3016 8946 3008 8949 3005 8943 3006 8950
      3019 8946 3019 8954 3065 8945 3065 8890
TIME...MOT...LOC 0946Z 207DEG 32KT 3009 8917

11
Special weather statement, Jul 13, 5:28 AM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service New Orleans LA
528 AM CDT Sat Jul 13 2019

MSZ077-080>082-131100-
Jackson-Harrison-Hancock-Pearl River-
528 AM CDT Sat Jul 13 2019

...A LINE OF SHOWERS WILL AFFECT HARRISON...NORTHEASTERN HANCOCK...
WESTERN JACKSON AND NORTHEASTERN PEARL RIVER COUNTIES...

At 528 AM CDT, radar indicated showers were located along a line
extending from 8 miles northeast of Kiln to near Biloxi. Movement was
north at 45 mph.

Winds in excess of 40 mph are possible with these showers.

Locations impacted include...
Gulfport, Biloxi, Ocean Springs, Long Beach, Bay St. Louis, Waveland,
St. Martin, Diamondhead, D'iberville, Latimer, Lyman, Saucier, Gulf
Hills, Shoreline Park, Kiln and Gulfport Airport.

Torrential rainfall is also occurring with these showers, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3039 8879 3043 8885 3043 8899 3042 8901
      3040 8886 3038 8905 3030 8928 3036 8928
      3037 8935 3034 8938 3032 8932 3028 8937
      3101 8955 3098 8934 3065 8934 3065 8925
      3068 8924 3067 8889 3073 8888 3073 8877
TIME...MOT...LOC 1028Z 176DEG 39KT 3053 8937 3040 8898

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 3:01 AM CDTSpecial Weather StatementLIXJackson29 min
Jul 13, 4:47 AM CDTSpecial Weather StatementLIXHancock, Harrison43 min
Jul 13, 5:28 AM CDTSpecial Weather StatementLIXHarrison32 min
Jul 13, 9:39 AM CDTRiver Flood WarningLIXHancock, Pearl River21 days
Jul 13, 9:39 AM CDTRiver Flood WarningLIXHancock, Pearl River21 days
Jul 13, 2:19 PM CDTFlash Flood WarningLIXHarrison, Jackson3 hr

Nearby

Tornado Warnings in Mississippi, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.